Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Mar 3, 2025, 6:56 PM CST for 24 counties in Texas. It took effect at Mar 4, 2025, 8:00 AM CST. It was in force for 11 hr. 56 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2025, 6:56 PM CST (00:56 UTC)
- In effect from
- Mar 4, 2025, 8:00 AM CST
- Expired
- Mar 4, 2025, 6:55 PM CST
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 8:09 AM CST | NON-TSTM WND GST 59 | 6 E New Deal, TX | |
| Mar 4, 8:09 AM CST | NON-TSTM WND GST 61 | 4 S Levelland, TX | |
| Mar 4, 8:12 AM CST | NON-TSTM WND GST 64 | 4 S Levelland, TX | |
| Mar 4, 8:24 AM CST | NON-TSTM WND GST 69 | 1 Nnw Lubbock Int. Airp, TX | Peak wind gust measured by the ASOS through 10 AM. Severe-caliber gusts started at 7:45 AM. |
| Mar 4, 8:28 AM CST | NON-TSTM WND GST 58 | 3 Wnw Lubbock, TX | |
| Mar 4, 8:30 AM CST | NON-TSTM WND DMG | 1 Se Lubbock, TX | Tree fell over on carport. |
| Mar 4, 8:31 AM CST | NON-TSTM WND GST 60 | 6 E New Deal, TX | |
| Mar 4, 8:32 AM CST | NON-TSTM WND GST 58 | 4 Se Lubbock, TX | Measured by the West Texas Mesonet. |
| Mar 4, 8:37 AM CST | NON-TSTM WND GST 62 | 3 N Plains, TX | |
| Mar 4, 8:45 AM CST | NON-TSTM WND GST 61 | 1 Se Ralls, TX | |
| Mar 4, 8:55 AM CST | NON-TSTM WND GST 59 | 6 Nw White River Lake, TX | |
| Mar 4, 8:56 AM CST | NON-TSTM WND GST 59 | 1 Ne Post, TX | |
| Mar 4, 8:59 AM CST | NON-TSTM WND GST 59 | 3 Nnw Mcadoo, TX | |
| Mar 4, 9:05 AM CST | NON-TSTM WND GST 59 | 5 Ssw Graham, TX | |
| Mar 4, 9:06 AM CST | NON-TSTM WND GST 62 | 6 Nw White River Lake, TX | |
| Mar 4, 9:12 AM CST | NON-TSTM WND GST 58 | 1 W Spur, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 9:21 AM CST | NON-TSTM WND GST 58 | 3 Nne Tahoka, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 9:26 AM CST | NON-TSTM WND GST 58 | 1 Sse Jayton, TX | Measured by the West Texas Mesonet. |
| Mar 4, 9:29 AM CST | NON-TSTM WND GST 67 | 1 N O'Donnell, TX | Peak wind gust measured by the West Texas Mesonet through 9:35 AM. Severe-caliber gusts started at 9:27 AM. |
| Mar 4, 9:30 AM CST | NON-TSTM WND GST 64 | 6 S Wolfforth, TX | Measured by the West Texas Mesonet. Additional severe-caliber gusts started at 8:32 AM. |
| Mar 4, 9:31 AM CST | NON-TSTM WND GST 61 | 1 Nw Lake Alan Henry, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 9:35 AM CST | NON-TSTM WND GST 61 | 2 Ne Slaton, TX | Peak wind gust measured by the West Texas Mesonet through 9:40 AM. Initial severe-caliber gusts started at 9:26 AM. |
| Mar 4, 9:42 AM CST | NON-TSTM WND GST 58 | 6 Wnw Denver City, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 9:43 AM CST | NON-TSTM WND GST 58 | 3 N Roaring Springs, TX | Measured by the West Texas Mesonet. |
| Mar 4, 9:46 AM CST | NON-TSTM WND GST 64 | 2 S Brownfield, TX | Peak wind gust measured by the West Texas Mesonet through 9:50 AM. Severe-caliber gusts started at 9:31 AM. |
| Mar 4, 9:47 AM CST | NON-TSTM WND GST 62 | New Home, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 9:59 AM CST | NON-TSTM WND GST 74 | 5 Ssw Graham, TX | Peak wind gust measured by the West Texas Mesonet site through 10 AM. Severe-caliber gusts started at 9:05 AM. |
| Mar 4, 10:03 AM CST | NON-TSTM WND GST 58 | 3 Ne Aspermont, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 10:04 AM CST | NON-TSTM WND GST 59 | 10 Sw Paducah, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 10:10 AM CST | NON-TSTM WND GST 62 | 10 Wsw Guthrie, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 10:59 AM CST | NON-TSTM WND GST 60 | 1 Ne Memphis, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 11:25 AM CST | NON-TSTM WND GST 61 | 1 Nne Floydada, TX | Peak wind gust measured by the West Texas Mesonet through 11:35 am. |
| Mar 4, 11:30 AM CST | NON-TSTM WND DMG | 4 Sw Lubbock, TX | Large tree down via social media. |
| Mar 4, 11:31 AM CST | TSTM WND DMG | 5 E Wolfforth, TX | Report from mPING: Trees uprooted or snapped; Roof blown off. |
| Mar 4, 11:31 AM CST | NON-TSTM WND DMG | 5 E Wolfforth, TX | Corrects previous tstm wnd dmg report from 5 E Wolfforth. Report from mPING: Trees uprooted or snapped; Roof blown off. |
| Mar 4, 11:36 AM CST | NON-TSTM WND GST 58 | 1 Ene Morton, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 11:40 AM CST | NON-TSTM WND GST 58 | 8 Se Guthrie, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 11:40 AM CST | NON-TSTM WND GST 59 | 7 Ese Silverton, TX | Peak wind gust measured by the West Texas Mesonet through 11:40 am. Severe-caliber gusts started at 11:10 AM. |
| Mar 4, 11:42 AM CST | NON-TSTM WND GST 58 | 4 Sw Matador, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 11:45 AM CST | NON-TSTM WND GST 59 | 6 Ene Abernathy, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 11:54 AM CST | NON-TSTM WND GST 60 | 2 Ne Friona, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 12:12 PM CST | NON-TSTM WND GST 74 | 4 W Childress, TX | Peak wind gust measured by the ASOS through 12:30 PM. |
| Mar 4, 12:25 PM CST | NON-TSTM WND GST 60 | 2 Nne Childress, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 12:33 PM CST | NON-TSTM WND GST 68 | 1 S Northfield, TX | Peak gust measured by the West Texas Mesonet through 12:35 PM. |
| Mar 4, 12:46 PM CST | NON-TSTM WND GST 70 | 1 Sse Jayton, TX | Peak wind gust measured by the West Texas Mesonet through 2 PM. Severe-caliber gusts began at 9:26 AM. |
| Mar 4, 12:56 PM CST | NON-TSTM WND GST 73 | 10 Wsw Guthrie, TX | Peak wind gust measured by the West Texas Mesonet through 1:55 PM. Severe-caliber gusts began at 10:10 AM. |
| Mar 4, 12:59 PM CST | NON-TSTM WND GST 70 | 10 Sw Paducah, TX | Peak wind gust measured by the West Texas Mesonet through 2 PM. Severe-caliber gusts began at 10:04 AM. |
| Mar 4, 12:59 PM CST | NON-TSTM WND GST 78 | 6 Nw White River Lake, TX | Peak wind gust report by the West Texas Mesonet through 1:10 PM. Severe-caliber gusts started at 8:55 AM. |
| Mar 4, 1:11 PM CST | NON-TSTM WND GST 62 | 6 Ssw Anton, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 1:25 PM CST | NON-TSTM WND GST 61 | 2 Sse Hackberry, TX | Peak wind gust measured by the West Texas Mesonet through 1:40 PM. Severe-caliber gusts began at 1:22 PM. |
| Mar 4, 1:34 PM CST | DUST STORM | 7 Nw Grow, TX | Zero visibility in blowing dust and sand. Car stuck in ditch. |
| Mar 4, 1:37 PM CST | NON-TSTM WND GST 60 | 3 N Hart, TX | Peak wind gust measured by the West Texas Mesonet through 1:40 PM. Severe-caliber gusts began at 1:35 PM. |
| Mar 4, 1:40 PM CST | NON-TSTM WND DMG | Dickens, TX | Roof blown off house. |
| Mar 4, 1:47 PM CST | NON-TSTM WND GST 59 | 2 Ene Tulia, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 2:30 PM CST | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | Initial severe gust measured by the West Texas Mesonet. |
| Mar 4, 2:50 PM CST | NON-TSTM WND GST 61 | Vigo Park, TX | Initial severe gust measured by the West Texas Mesonet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5569 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
538 WWUS74 KLUB 040056 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 656 PM CST Mon Mar 3 2025 TXZ021-027-033-041300- /O.EXP.KLUB.HW.W.0002.000000T0000Z-250304T0100Z/ /O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/ /O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/ Parmer-Bailey-Cochran- Including the cities of Farwell, Morton, Bovina, Friona, Muleshoe, and Whiteface 656 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Bailey, Cochran, and Parmer Counties. * WHEN...From 8 AM to 9 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ022-023-028-029-034-035-039-040-041300- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-250304T0100Z/ /O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/ /O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/ Castro-Swisher-Lamb-Hale-Hockley-Lubbock-Yoakum-Terry- Including the cities of Tulia, Littlefield, Amherst, Brownfield, Wellman, Hale Center, Meadow, Slaton, Plainview, Hart, Wolfforth, Plains, Levelland, Sundown, Denver City, Olton, Lubbock, Dimmitt, and Happy 656 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Hale, Hockley, Lamb, Lubbock, Terry, Yoakum, Castro, and Swisher Counties. * WHEN...From 8 AM to 9 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ024>026-030>032-036>038-041>044-041300- /O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/ /O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Lynn-Garza-Kent-Stonewall- Including the cities of Dickens, Paducah, Childress, Tahoka, Kirkland, Lake Alan Henry, Spur, Dumont, Turkey, Guthrie, New Home, ODonnell, Memphis, Quitaque, Floydada, Ralls, Matador, Crosbyton, Old Glory, Post, Lockney, Jayton, Roaring Springs, Aspermont, Cee Vee, and Silverton 656 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...The Rolling Plains, extreme southeastern Texas Panhandle, and the eastern South Plains. * WHEN...From 8 AM to 9 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 26
3 follow-up statements
370 WWUS74 KLUB 040717 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 117 AM CST Tue Mar 4 2025 TXZ021>044-050300- /O.CON.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Littlefield, Friona, Sundown, Brownfield, Happy, Tulia, Aspermont, Plainview, Bovina, Lubbock, Floydada, Hale Center, Kirkland, Matador, Guthrie, Quitaque, Levelland, Old Glory, Dickens, Olton, Ralls, Morton, Memphis, Crosbyton, Whiteface, Dimmitt, Denver City, Farwell, Lake Alan Henry, Silverton, Dumont, Childress, Post, Slaton, ODonnell, Roaring Springs, Lockney, Paducah, Meadow, Spur, Muleshoe, Hart, Cee Vee, New Home, Wolfforth, Amherst, Wellman, Plains, Jayton, and Tahoka 117 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The South Plains, Rolling Plains, and extreme southern Texas Panhandle * WHEN...From 8 AM this morning to 9 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 26
346 WWUS74 KLUB 042233 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 433 PM CST Tue Mar 4 2025 TXZ021>044-050300- /O.CON.KLUB.HW.W.0003.000000T0000Z-250305T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Hale Center, Quitaque, Guthrie, Tahoka, Happy, Memphis, Muleshoe, Olton, Ralls, ODonnell, New Home, Childress, Spur, Plains, Tulia, Kirkland, Wellman, Turkey, Denver City, Bovina, Wolfforth, Lockney, Levelland, Dickens, Lake Alan Henry, Amherst, Roaring Springs, Slaton, Post, Dumont, Friona, Brownfield, Aspermont, Hart, Old Glory, Matador, Whiteface, Morton, Jayton, Silverton, Cee Vee, Lubbock, Paducah, Dimmitt, Meadow, Floydada, Farwell, Plainview, Sundown, Littlefield, and Crosbyton 433 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The South Plains, Rolling Plains and the far southern Texas Panhandle. * WHEN...Until 9 PM CST this evening. * IMPACTS...High winds will cause blowing dust, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MCZ
693 WWUS74 KLUB 050055 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 655 PM CST Tue Mar 4 2025 TXZ021>044-050200- /O.CAN.KLUB.HW.W.0003.000000T0000Z-250305T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Hale Center, Quitaque, Guthrie, Tahoka, Happy, Memphis, Muleshoe, Olton, Ralls, ODonnell, New Home, Childress, Spur, Plains, Tulia, Kirkland, Wellman, Turkey, Denver City, Bovina, Wolfforth, Lockney, Levelland, Dickens, Lake Alan Henry, Amherst, Roaring Springs, Slaton, Post, Dumont, Friona, Brownfield, Aspermont, Hart, Old Glory, Matador, Whiteface, Morton, Jayton, Silverton, Cee Vee, Lubbock, Paducah, Dimmitt, Meadow, Floydada, Farwell, Plainview, Sundown, Littlefield, and Crosbyton 655 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING IS CANCELLED... High winds have ended for this evening. $$ MCZ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 3, 6:19 PM CST, 37 minutes earlier. Its key messages:
- Updated at 617 PM CST Mon Mar 3 2025
- Strong to severe storms possible tonight in the eastern Rolling Plains.
- Dangerous high wind event on Tuesday with some wind gusts of 70+ mph likely.
- Localized dust storm conditions possible on Tuesday, mainly over the far southern South Plains.
- Critical fire weather likely area wide on Tuesday.
Area forecast discussion, Mar 3, 6:19 PM CST, 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 PM CST Mon Mar 3 2025 ...New AVIATION... .KEY MESSAGES... Updated at 617 PM CST Mon Mar 3 2025 - Strong to severe storms possible tonight in the eastern Rolling Plains. - Dangerous high wind event on Tuesday with some wind gusts of 70+ mph likely. - Localized dust storm conditions possible on Tuesday, mainly over the far southern South Plains. - Critical fire weather likely area wide on Tuesday. && .SHORT TERM... (This evening through Tuesday) Issued at 234 PM CST Mon Mar 3 2025 Satellite channels showed an upper low barreling east over the Four Corners this afternoon ahead of a whopping 150 knot jet at 300 mb. The widespread high wind event already underway in NM and into portions of our western counties will unfortunately shift squarely over our forecast area on Tuesday, but not until we contend with a round of nocturnal storms in the eastern Rolling Plains as a Pacific front collides with the dryline toward midnight. Recent models, including CAMs, are keen on initiating convection overnight well east of Highway 83; however, with modest backing of surface winds this evening east of the dryline we feel the dryline will retreat a bit further west and open the door to storms in our far eastern column of counties before the Pacific front sweeps these east after midnight. Strong lee cyclogenesis in Colorado will slide ESE across Kansas on Tuesday while the upper low expands south through the TX Panhandle in response to a vort max upstream digging into the base of the trough. This impulse will swing a hefty mid-level cold pocket (-28C at H5) over the Caprock by daybreak accompanied by some rain and even a few snow showers, mainly in our N-NW counties, before subsidence overwhelms this saturated layer anchored around H7. The main story Tuesday remains high wind as the H7 height gradient sharpens so much that it exceeds our local high wind flowchart thresholds! The 200 nautical mile height gradient at H7 grows to nearly 120 meters by 15z which is remarkable and a testament to the hurricane-force winds in this layer. These gusts could easily mix to the surface by midday as mixing heights extend into this layer, so an upgrade to a High Wind Warning is likely either this evening over overnight once our current warning expires. HREF clusters show better agreement in this N-S oriented 60-70 knot H7 wind belt traversing eastward through the day, so the most dangerous winds will be shifting off the Caprock through the afternoon before finally easing by the evening as mixing wanes. Lastly, blowing dust will be a factor everywhere tomorrow, but of primary concern is the very real threat of dust storm conditions along and southeast of Brownfield Highway where the worst visibilities are most likely to set up from these intense NW winds. Later shifts will revisit this potential as needed. Few changes were made to NBM's temps tonight and tomorrow, although the NBM winds were traded for much higher values more in tune with HREF max values given the magnitude of this setup. && .LONG TERM... (Tuesday night through next Sunday) Issued at 234 PM CST Mon Mar 3 2025 Winds will slowly diminish Tuesday night as well as chances of patchy blowing dust will move northeastward out of the region as the upper trough proceeds east away from the region. A deamplifying ridge will follow the trough bringing zonal flow aloft. The strong winds are not over just yet though as a stacked lee side low will increase southerly winds on Thursday as it passes over the Central Plains. Highs on Thursday increase into the 70s region wide due to the warm air being ushered in by the southerly flow. Breezy winds will shift from the west early Friday as the surface low continues to track east swinging a Pacific front through the area though the effects will not last long as a cold front will push through the area from the north later Friday into Saturday. Northerly winds following the front will be breezy cooling highs back into the 60s for Friday and 50s for Saturday. The cold front will also bring slight chance of precipitation Friday evening into Saturday with the possibility for wintry mix overnight for much of the South Plains. Mild and quiet weather expected beginning next week as upper ridging once again sets up overhead Sunday and Monday. && .AVIATION... (00Z TAFS) Issued at 617 PM CST Mon Mar 3 2025 Wind and blowing dust will be an issue over the next 24 hours. Magnitude and direction of LLWS for CDS is a point of uncertainty during the evening hours due to placement of surface boundaries. There is a potential for a MVFR cloud deck late Tuesday morning. If this cloud deck is present this could serve to lower surface wind speeds. With this cloud deck there could be issues with virga and associated downbursts. Otherwise, just watch out for the wind. It shan't be pleasant. KCL JDS && .FIRE WEATHER... Issued at 234 PM CST Mon Mar 3 2025 Extremely critical fire weather conditions continue this afternoon over the western South Plains and far southwest Texas Panhandle where high winds of 35 to 45 mph and single-digit RHs are creating RFTIs of 7 to 8. Conditions elsewhere will remain less volatile for fire spread thanks to winds of 20 to 30 mph. These winds will draw lower this evening but remain breezy overnight with generally poor RH recoveries. A few storms are possible overnight well off the Caprock as a Pacific cold front overruns the dryline. High winds are likely beginning Tuesday morning as westerly winds of 30 to 40 mph turn NW and increase to 40-50 mph with some gusts of 70+ mph likely. These winds will gradually taper from W-E through the afternoon at which time RHs fall into the teens and 20s. Even though high temperatures will be 15-20 degrees cooler than today, the magnitude of winds combined with favorable RHs will still create widespread critical fire conditions with an enhanced threat for fire starts from any downed power lines. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CST this evening for TXZ021>044. High Wind Warning until 7 PM CST this evening for TXZ021-027-033. High Wind Watch from Tuesday morning through Tuesday evening for TXZ021>044. Fire Weather Watch from Tuesday morning through Tuesday evening for TXZ021>044. Wind Advisory until 7 PM CST this evening for TXZ022-023-028-029- 034-035-039-040. && SHORT TERM...26 LONG TERM....10 AVIATION...26
Hazardous weather outlook, Mar 3, 2:02 PM CST, 4 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 202 PM CST Mon Mar 3 2025 TXZ021>044-042015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 202 PM CST Mon Mar 3 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A High Wind Warning remains in effect for Bailey, Cochran and Parmer Counties until 7 PM this evening. A Wind Advisory continues for the remainder of the outlook area until 7 PM, while a Red Flag Warning remains in effect for the entire forecast area until 9 PM. A line of thunderstorms may develop over the eastern Rolling Plains tonight. Some storms may be severe, capable of producing hail up to quarter size and wind gusts near 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A High Wind Watch and Fire Weather Watch are in effect for much of the day Tuesday for northwest winds of 35 to 45 mph with a few gusts to 70 mph. Blowing dust is likely during the day with localized dust storm conditions in the southern South Plains. Strong winds may develop each day from Thursday through Saturday.
In the hours before
Local storm report, Mar 3, 3:16 PM CST, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
316 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Non-Tstm Wnd Gst 9 SW Earth 34.19N 102.56W
03/03/2025 M60 MPH Lamb TX Mesonet
Measured by the TTU mesonet.
&&
JDVLocal storm report, Mar 3, 3:48 PM CST, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
348 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Non-Tstm Wnd Gst 2 NE Friona 34.66N 102.70W
03/03/2025 M61 MPH Parmer TX Mesonet
West Texas Mesonet report.
&&Local storm report, Mar 3, 4:55 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
455 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Non-Tstm Wnd Gst 2 SSW Muleshoe 34.20N 102.74W
03/03/2025 M59 MPH Bailey TX Mesonet
West TX mesonet report.
&&Local storm report, Mar 3, 6:27 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
627 PM CST Mon Mar 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Non-Tstm Wnd Gst 2 NE Friona 34.66N 102.70W
03/03/2025 M67 MPH Parmer TX Mesonet
West Texas Mesonet report.
0544 PM Non-Tstm Wnd Gst 9 WSW Earth 34.18N 102.55W
03/03/2025 M67 MPH Lamb TX Mesonet
West Texas Mesonet report.
0606 PM Non-Tstm Wnd Gst 1 NE Amherst 34.02N 102.40W
03/03/2025 M62 MPH Lamb TX Mesonet
West Texas Mesonet report.
0554 PM Non-Tstm Wnd Gst 2 NE Dimmitt 34.57N 102.29W
03/03/2025 M61 MPH Castro TX Mesonet
West Texas Mesonet report.
0616 PM Non-Tstm Wnd Gst 3 N Hart 34.43N 102.11W
03/03/2025 M65 MPH Castro TX Mesonet
West Texas Mesonet report.
0520 PM Non-Tstm Wnd Gst 2 SSW Muleshoe 34.20N 102.74W
03/03/2025 M64 MPH Bailey TX Mesonet
West Texas Mesonet report.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:56 PM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 22 hr |
Nearby
High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.